MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD MULTITEST¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD MULTITEST¿; COUNTER, DIFFERENTIAL CELL
Model Number 644611
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd multitest¿ that there was erroneous results.The following information was provided by the initial reporter: 1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes 2.Was there any delay of treatment due to the issue? (go to question #3): no 3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4): no 4.Was there any physical harm/injury to the patient due to the issue? (if yes or unknown, go to question #5.If no, no further questions required): no tbnk kit performance issue.Customer is seeing aggregates in the fluorescent channels, potential affecting reporting % of cell population.Instrument is working fine according to engineer.Analyzed the data and can see the population- which is attached.
 
Additional Manufacturer Narrative
D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.E.7 initial reporter addr 1: qeii medical centre level 2 j block hospital avenue.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3.Investigation summary: manufacturing defect trend: there are zero qn(s) containing the same or similar reported issue.Date ranges from date (b)(6) 2022 to (b)(6) 2023).Related qn(s): na batch history record (bhr) review: the following bhr part and lot numbers were reviewed.337166 - 59833bd multitest 6-color tbnk kit w/trucount 91-0786 ¿ 21341 pouched absolute count tubes 91-0717 ¿ 2024845 bd multitest 6-color tbnk the materials met all the manufacturing specifications prior to release.Complaint history review: there are 3 quality performance complaint(s) related to the reported complaint.Date ranges from date (b)(6) 2022 to (b)(6) 2023, (b)(4) this complaint.Related complaint number(s): (b)(4).Retain sample analysis: a retain reagent of (b)(4) ln 59833 was used to stain multi-check control sample.Staining was performed in a trucount tube, to determine reagent performance and cell counts.The stained samples were acquired in canto ii clinical software that generated a report that showed the lymphocyte subsets percent of total, absolute count and dot plot profiles.The result was the retain reagent sample showed the cd4+cd8+ population was minimal, dispersed and an is considered an inherent characteristic of the reagent.Percent of total lymphocytes, and count results were compared to the c of a of the multicheck control expected values and all results were within the acceptable range.Returned sample analysis: the sample was not requested to be returned because a photo was provided in the complaint by the customer.In the photo, the customer encircled cd4+cd8+ population in the cd4 apc/cd8 apc-cy7 dot plot.The population was diagonal, possibly aggregates, and can potentially affect % of cell population report.The instrument was working fine when the sample was acquired.Potential causes: based on the investigation results the cause was not determined.Investigation result / analysis: the investigation was performed based on bhr review, risk analysis, and testing the retain sample.Investigation result of the retain reagent sample showed the cd4+cd8+ population was minimal, dispersed and an is considered an inherent characteristic of the reagent.Results of the investigation was not able to duplicate the population observed by the customer.Percent of total lymphocytes, and count results were compared to the c of a of the multicheck control expected values.It was noted that all results were within the acceptable range.In addition, reviewed tbnk ifu, doc 23-10834, representative data section, fig 2 showed a representative data of a collected data of tbnk stained sample with trucount.The investigation testing of retain sample results showed similar results as in the ifu.Therefore, the product performed as designed.The potential cause of the issue observed by the customer was not determined.There was no delay in the treatment, nor harm or injury to the patient due to the issue encountered when the reagent was used in testing.Conclusion: investigation conducted on the retain sample of the tbnk reagent was not able to duplicate the issue reported by the customer.Performance of the reagent were within the expected values when used to stain the multicheck control.In addition, the cd4+c8+ population detected were nominal, well separated, and similar to the representative data shown in the product¿s ifu.Therefore, the retain sample result performed as expected.Based on the investigation result, the complaint was not confirmed.H3 other text : see h10.
 
Event or Problem Description
It was reported that while using the bd multitest¿ that there was erroneous results.The following information was provided by the initial reporter: are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.Was there any delay of treatment due to the issue? (go to question #3): no.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4): no.Was there any physical harm/injury to the patient due to the issue? (if yes or unknown, go to question #5.If no, no further questions required): no.Tbnk kit performance issue.Customer is seeing aggregates in the fluorescent channels, potential affecting reporting % of cell population.Instrument is working fine according to engineer.Analyzed the data and can see the population- which is attached.
 
Additional Manufacturer Narrative
Catalog # and lot# have been updated in tab d.Medical device expiration date has been updated in tab d.Device manufacture date has been updated in tab h.

Brand Name
BD MULTITEST¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16727578
Report Number2916837-2023-00092
Device Sequence Number18139831
Product Code GKZ
UDI-Device Identifier00382906446114
UDI-Public00382906446114
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Model Number644611
Device Catalogue Number337166
Device Lot Number59833
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/10/2023
10/13/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/25/2023
10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown